Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 21, 2006, 1:56 PM CST for Jefferson County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2006, 1:56 PM CST (19:56 UTC)
- Expired
- Dec 21, 2006, 3:00 PM CST
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Houston radar (KHGX), 87 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 211956 SVRLCH TXC245-212100- /O.NEW.KLCH.SV.W.0142.061221T1956Z-061221T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 156 PM CST THU DEC 21 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 300 PM CST * AT 149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF SEA RIM STATE PARK...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... SEA RIM STATE PARK BY 225 PM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2970 9436 2958 9436 2971 9398 2991 9405 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 9:55 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 21, 9:55 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 955 AM CST THU DEC 21 2006 .UPDATE... FRONT IS SLIPPING THROUGH SOUTH-CENTRAL LOUISIANA THIS MORNING AS THE UPPER LEVEL LOW SPINS OVER WESTERN OK AND SOUTHWEST KANSAS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING AHEAD AND JUST BEHIND THE FRONT...WITH STORMS MOVING TO THE NORTHEAST. A SECONDARY SURGE OF COLDER AIR WILL MAKE ITS WAY INTO THE REGION LATE TONIGHT AND INTO TOMORROW MORNING WITH SHOWERS ENDING BEHIND THIS NEXT FRONT. CURRENT FORECAST LOOKS FINE I HAVE NO PLANS FOR ANY UPDATES. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, Dec 21, 5:57 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 557 AM CST THU DEC 21 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 557 AM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS...ALONG WITH ISOLATED THUNDERSTORMS...WILL CONTINUE TO TRACK NORTHEAST ACROSS THE REGION TODAY AND TONIGHT AS A VIGOROUS UPPER LEVEL STORM SYSTEM MOVES THROUGH THE SOUTHERN PLAINS. ATMOSPHERIC INSTABILITY IS FORECAST TO REMAIN VERY LIMITED...THOUGH THE PRESENCE OF HIGH WIND SHEAR COULD RESULT IN AN ISOLATED SEVERE THUNDERSTORM OR TWO. THE PRIMARY SEVERE WEATHER THREATS WOULD BE TORNADOES AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL LINGER OVER SOUTHEASTERN PARTS OF THE AREA INTO FRIDAY MORNING...WITH RAIN CHANCES RETURNING TO THE ENTIRE AREA LATE SATURDAY INTO SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.